Flash Flood, Washington
- When
- November 19, 11:05 AM EST to 5:00 PM EST
- Where
- Washington County, Mc Murray
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.189, -80.248 (the zone’s center; the record gives no point)
Flash flooding on Sugar Creek Road.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Nov 19, 4:17 AM EST, 6 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 417 AM EST WED NOV 19 2003 FRONTAL BNDRY FROM WRN LK ERIE SWD INTO WRN TN ATTM...WHILE SFC WAVE FORMING TWD ERN TN. MAIN BULK OF HVIER RAIN MVING INTO SWRN SXNS OF CWA ATTM....MORE BACK ALONG/BHND FRONT IN INDIANA. AS UPPER LOW SWINGS SLOWLY EWD TDY...PRECIP WILL CONT/PWS THRU ERLY AFTN 1.2-1.5 RANGE...CHC TSTMS AS WELL SPCLY SRN SXNS BFR UPPER TROF SWINGS THRU ERN SXNS EARLY TNGT. FLOOD WATCH REMAINS POSTED THRU EARLY TNGT DUE TO POTENTIAL OF HVY RAINS/R.O. THROUGHOUT DAY/EVENING. WILL KEEP PRECIP FAR ERN SXNS TNGT UNTIL PRECIP WINDS DOWN THERE. MDLS SHOWING LITTLE WRAP ARND WITH THIS SYSTEM...WHILE BOARD SW FLOW ALOFT WILL SET UP DURING THRS BRING DRY WX AND AOA NORMAL TEMPS INTO WKND...NEXT THREAT FOR PRECIP AGAIN MON. WINDY CONDS ERN SXNS TDY. PIT 61 38 50 38 / 90 30 10 10 HLG 62 38 50 38 / 90 30 10 10 MGW 63 40 52 40 / 100 40 10 10 ZZV 62 38 52 40 / 80 20 10 0 PHD 61 37 51 39 / 80 20 10 0 FKL 58 37 48 36 / 100 40 10 10 DUJ 57 37 47 36 / 100 40 10 10 LBE 60 38 49 38 / 100 50 10 10 BTP 60 37 49 37 / 90 30 10 10 IDI 59 38 48 37 / 100 40 10 10 ODM 62 40 48 37 / 100 60 20 10 .PBZ... MD...FLOOD WATCH UNTIL 1000 PM TONIGHT FOR ZONE MDZ001. OH...FLOOD WATCH UNTIL 1000 PM EST TONIGHT FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH UNTIL 1000 PM EST TONIGHT FOR ZONES PAZ007>009... PAZ013>016...PAZ020>023...PAZ029>032. WV...FLOOD WATCH UNTIL 1000 PM EST TONIGHT FOR ZONES WVZ001>004... WVZ012...WVZ021>023...WVZ041.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-19120- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 500 AM EST WED NOV 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY A FLOOD WATCH REMAINS IN EFFECT TIL 10 PM TONIGHT. RAIN...POSSIBLY HEAVY AT TIMES TODAY...BRINGS THE POTENTIAL FOR FLOODING THROUGH THIS EVENING BEFORE...A COLD FRONT PUSHES THROUGH THE AREA. A RIVER FLOOD WATCH REMAINS IN EFFECT FOR TONIGHT FOR THE CHEAT...MONONGAHELA AND YOUGHIOGHENY RIVERS...AS A RESULT OF EXPECTED HEAVY RAINS AND RESULTANT RUNOFF FROM TODAY. .DAYS TWO THROUGH SEVEN... A RIVER FLOOD WATCH REMAINS IN EFFECT FOR THURSDAY FOR THE CHEAT...MONONGAHELA AND YOUGHIOGHENY RIVERS FROM CONTINUED EXPECTED RUNOFF FROM WEDNESDAYS HEAVY RAIN. NO HAZARDOUS WEATHER IS EXPECTED FROM DAY 3 THROUGH DAY 7 AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-191600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 512 AM EST WED NOV 19 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH CONTINUES A FLOOD WATCH TIL 1000 PM TONIGHT FOR WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...EXTREME NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARLAND. RAIN TODAY...MAYBE HEAVY AT TIMES TO RESULT IN FLOODING. THERE IS ALSO A CHANCE OF THUNDERSTORMS ALONG WITH GUSTY WINDS. WINDS MAY GUST TO 40 MPH OR SO ESPECIALLY IN THE RIDGE COUNTIES OF INDIANA...WESTMORELAND..AND FAYETTE IN WESTERN PENNSYLVANIA AND PRESTON AND TUCKER COUNTIES IN EXTREME NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARLAND. IF YOU LIVE ALONG A STREAM OR CREEK BE ALERT FOR RAPID WATER LEVEL RISES. DO NOT ATTEMPT TO DRIVE THROUGH ROADWAYS IF THEY BECOME FLOODED. IN ADDITION...A RIVER FLOOD WATCH IS IN EFFECT FOR TONIGHT AND THURSDAY FOR THE CHEAT...MONONGAHELA AND YOUGHIOGHENY RIVERS DUE TO EXPECTED RAPID RUNOFF FROM TODAYS RAINS. STAY TUNED FOR FURTHER UPDATES. THE SKYWARN SPOTTER NETWORK WILL BE ACTIVATED TODAY. SKYWARN SPOTTERS ARE REQUESTED TO REPORT RAINFALL AMOUNTS IN EXCESS OF 1.00 INCHES DURING THE DAY.
OHZ041-050-PAZ013-014-020-021-029-WVZ001-002-191530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 744 AM EST WED NOV 19 2003 NATIONAL WEATHER SERVICE SAYS HEAVY RAIN WILL CONTINUE ACROSS THE PITTSBURGH METRO AREA ALL MORNING. LOCATIONS GETTING MORE THAN 1 INCH WILL HAVE PONDING OF WATERS ON ROADS AND IN UNDERPASSES ALONG WITH POOR DRAINAGE AREAS. THERE CAN ALSO BE FLOODED BASEMENTS. IF MORE 2 INCHES OF RAIN FALLS...SMALL STREAMS WILL GO OUT OF THEIR BANKS. NEVER DRIVE THROUGH FLOODED ROADS. LISTEN FOR UPDATES AND WARNINGS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1026 AM EST WED NOV 19 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1005 AM CHAMPION PA FLASH FLOOD
11/19/03 WESTMORELAND ROUTE 711 FLOODED. INDIAN
HEAD CREEK OUT OF ITS
BANKS.
0950 AM TURTLE CREEK PA FLASH FLOOD
11/19/03 ALLEGHENY SKYWARN OBSERVER REPORTS
FLOODING ON TURTLE CREEK IN
THE TOWN OF TURTLE CREEK
0949 AM MORGANTOWN WV FLASH FLOOD
11/19/03 MONONGALIA PUBLIC REPORTS FLOODING OF
STREAMS AND BUILDING IN
MORGANTOWN
0945 AM MOUNDSVILLE WV FLASH FLOOD
11/19/03 MARSHALL SKYWARN OBSERVER REPORTED
LITTLE GRAVE CREEK OUT OF
ITS BANKS IN MOUNDSVILLE
0945 AM HOPWOOD PA FLASH FLOOD
11/19/03 FAYETTE 3 ROADS FLOODED. VIRGINIA
LANE...VICTORIA LANE AND
LEE STREET.
0936 AM GREENSBURG PA FLASH FLOOD
11/19/03 WESTMORELAND SLATE RUN OUT OF BANKS AND
FLOODING NEAR GREENSBURG
0935 AM GREENSBURG PA FLASH FLOOD
11/19/03 WESTMORELAND PUBLIC REPORTED STANDING
WATER ON ROADWAYS IN
GREENSBURG
0930 AM BLACKSVILLE WV FLASH FLOOD
11/19/03 MONONGALIA SCHOOL BUILDINGS EVACUATED
DUE TO FLOODING
0927 AM OSAGE WV FLASH FLOOD
11/19/03 MONONGALIA ROUTE 7 WEST FLOODED. ROUTE
19 AT ROUTE 100 FLOODED.
SCHOOLS BUILDINGS
EVACUATED.
0925 AM 4 W PINE GROVE WV FLASH FLOOD
11/19/03 WETZEL ROUTE 20 FLOODED IN READER
0925 AM 8 N PINE GROVE WV FLASH FLOOD
11/19/03 WETZEL FLOODING OF ROUTE 7 IN
WILEYVILLE
0925 AM HUNDRED WV FLASH FLOOD
11/19/03 WETZEL ROUTE 250 FLOODED NEAR
HUNDRED
0915 AM 8 ESE GRINDSTONE-ROWES RU PA FLASH FLOOD
11/19/03 FAYETTE ROWES RUN ROAD FLOODED NEAR
SMOCK
0915 AM GRINDSTONE-ROWES RUN PA FLASH FLOOD
11/19/03 FAYETTE FLOODING ON SECOND STREET
IN GRINDSTONE
0900 AM 1 W MOUNT PLEASANT PA FLASH FLOOD
11/19/03 WESTMORELAND ROUTE 981 FLOODED IN EAST
HUNTINGDON TOWHSHIP
0900 AM WASHINGTON PA FLASH FLOOD
11/19/03 WASHINGTON TOTAL OF 13 ROADS CLOSED.
INCLUDING SOUTH MAIN STREET
AT PARK AVE. BEAU STREET.
LAKEVIEW DRIVE AT QUARRY
ROAD.
0852 AM PINE GROVE WV FLASH FLOOD
11/19/03 WETZEL FLOODING ON ROUTE 7 AND
ROUTE 20 NEAR PINE GROVE
0845 AM DRAVOSBURG PA FLASH FLOOD
11/19/03 ALLEGHENY ROUTE 837/ELIZABETH ROAD
CLOSED
0836 AM DRAVOSBURG PA FLASH FLOOD
11/19/03 ALLEGHENY PUBLIC REPORTS FLOODING OF
STREAMS AND BUILDINGS IN
DROVOSBURG
0823 AM 5 SSW WAYNESBURG PA FLASH FLOOD
11/19/03 GREENE STEWART RUN OUT OF BANKS
AND FLOODING ROADS NEAR OAK
FOREST
0823 AM MANNINGTON WV FLASH FLOOD
11/19/03 MARION STREAMS FLOODING ROADS
0815 AM CAMERON WV FLASH FLOOD
11/19/03 MARSHALL FLOODING ON UPPER GRAVE
CREEK... WOLFS RUN AND
HAITS RUN NEAR CAMEROM
0815 AM MOUNDSVILLE WV FLASH FLOOD
11/19/03 MARSHALL FLOODING ON MIDDLE GRAVE
CREEK NEAR MOUNDSVILLE
0755 AM WASHINGTON PA FLASH FLOOD
11/19/03 WASHINGTON COUNTY OFFICIALS REPORTED
FLOODING ALONG CATFISH
CREEK AND CHARTIERS CREEK.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1046 AM EST WED NOV 19 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1040 AM 4 N CLYMER PA FLASH FLOOD
11/19/03 INDIANA FLOODING ON STREETS IN
DIXONVILLE
1039 AM 5 NE ANTIOCH OH FLASH FLOOD
11/19/03 MONROE FLOODING ON GREENE TOWNSHIP
ROAD 8 AND STATE ROUTE 255
1030 AM FAIRMONT WV FLASH FLOOD
11/19/03 MARION STREAMS OUT OF BANKS
CAUSING ROAD FLOODING.
1014 AM 1 S LATROBE PA FLASH FLOOD
11/19/03 WESTMORELAND STREAM FLOODING NEAR
LATROBEPRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
1050 AM EST WED NOV 19 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1040 AM 4 N CLYMER PA FLASH FLOOD
11/19/03 INDIANA FLOODING ON STREETS IN
DIXONVILLE
1039 AM 5 NE ANTIOCH OH FLASH FLOOD
11/19/03 MONROE FLOODING ON GREENE TOWNSHIP
ROAD 8 AND STATE ROUTE 255
1030 AM FAIRMONT WV FLASH FLOOD
11/19/03 MARION STREAMS OUT OF BANKS
CAUSING ROAD FLOODING.
1014 AM 1 S LATROBE PA FLASH FLOOD
11/19/03 WESTMORELAND STREAM FLOODING NEAR
LATROBE
1005 AM CHAMPION PA FLASH FLOOD
11/19/03 WESTMORELAND ROUTE 711 FLOODED. INDIAN
HEAD CREEK OUT OF ITS
BANKS.
0950 AM TURTLE CREEK PA FLASH FLOOD
11/19/03 ALLEGHENY SKYWARN OBSERVER REPORTS
FLOODING ON TURTLE CREEK IN
THE TOWN OF TURTLE CREEK
0949 AM MORGANTOWN WV FLASH FLOOD
11/19/03 MONONGALIA PUBLIC REPORTS FLOODING OF
STREAMS AND BUILDING IN
MORGANTOWN
0945 AM HOPWOOD PA FLASH FLOOD
11/19/03 FAYETTE 3 ROADS FLOODED. VIRGINIA
LANE...VICTORIA LANE AND
LEE STREET.
0945 AM MOUNDSVILLE WV FLASH FLOOD
11/19/03 MARSHALL SKYWARN OBSERVER REPORTED
LITTLE GRAVE CREEK OUT OF
ITS BANKS IN MOUNDSVILLE
0936 AM GREENSBURG PA FLASH FLOOD
11/19/03 WESTMORELAND SLATE RUN OUT OF BANKS AND
FLOODING NEAR GREENSBURG
0935 AM GREENSBURG PA FLASH FLOOD
11/19/03 WESTMORELAND PUBLIC REPORTED STANDING
WATER ON ROADWAYS IN
GREENSBURG
0930 AM BLACKSVILLE WV FLASH FLOOD
11/19/03 MONONGALIA SCHOOL BUILDINGS EVACUATED
DUE TO FLOODING
0927 AM OSAGE WV FLASH FLOOD
11/19/03 MONONGALIA ROUTE 7 WEST FLOODED. ROUTE
19 AT ROUTE 100 FLOODED.
SCHOOLS BUILDINGS
EVACUATED.
0925 AM HUNDRED WV FLASH FLOOD
11/19/03 WETZEL ROUTE 250 FLOODED NEAR
HUNDRED
0925 AM 8 N PINE GROVE WV FLASH FLOOD
11/19/03 WETZEL FLOODING OF ROUTE 7 IN
WILEYVILLE
0925 AM 4 W PINE GROVE WV FLASH FLOOD
11/19/03 WETZEL ROUTE 20 FLOODED IN READER
0915 AM GRINDSTONE-ROWES RUN PA FLASH FLOOD
11/19/03 FAYETTE FLOODING ON SECOND STREET
IN GRINDSTONE
0915 AM 8 ESE GRINDSTONE-ROWES RU PA FLASH FLOOD
11/19/03 FAYETTE ROWES RUN ROAD FLOODED NEAR
SMOCK
0900 AM WASHINGTON PA FLASH FLOOD
11/19/03 WASHINGTON TOTAL OF 13 ROADS CLOSED.
INCLUDING SOUTH MAIN STREET
AT PARK AVE. BEAU STREET.
LAKEVIEW DRIVE AT QUARRY
ROAD.
0900 AM 1 W MOUNT PLEASANT PA FLASH FLOOD
11/19/03 WESTMORELAND ROUTE 981 FLOODED IN EAST
HUNTINGDON TOWHSHIP
0852 AM PINE GROVE WV FLASH FLOOD
11/19/03 WETZEL FLOODING ON ROUTE 7 AND
ROUTE 20 NEAR PINE GROVE
0845 AM DRAVOSBURG PA FLASH FLOOD
11/19/03 ALLEGHENY ROUTE 837/ELIZABETH ROAD
CLOSED
0836 AM DRAVOSBURG PA FLASH FLOOD
11/19/03 ALLEGHENY PUBLIC REPORTS FLOODING OF
STREAMS AND BUILDINGS IN
DROVOSBURG
0823 AM MANNINGTON WV FLASH FLOOD
11/19/03 MARION STREAMS FLOODING ROADS
0823 AM 5 SSW WAYNESBURG PA FLASH FLOOD
11/19/03 GREENE STEWART RUN OUT OF BANKS
AND FLOODING ROADS NEAR OAK
FOREST
0815 AM CAMERON WV FLASH FLOOD
11/19/03 MARSHALL FLOODING ON UPPER GRAVE
CREEK... WOLFS RUN AND
HAITS RUN NEAR CAMEROM
0815 AM MOUNDSVILLE WV FLASH FLOOD
11/19/03 MARSHALL FLOODING ON MIDDLE GRAVE
CREEK NEAR MOUNDSVILLE
0755 AM WASHINGTON PA FLASH FLOOD
11/19/03 WASHINGTON COUNTY OFFICIALS REPORTED
FLOODING ALONG CATFISH
CREEK AND CHARTIERS CREEK.The Pittsburgh radar (KPBZ), 38 km away, was scanning. The volume nearest the first event began at 16:07 UTC.
1 flash flood. Local standard time, as filed.
Flash flooding on Sugar Creek Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335655.